Alert archive / South Dakota / Snow Advisories in 2007

Snow Advisory 4, NWS Aberdeen, SD

November 30, 200716 counties in South Dakota

NWS Aberdeen, SD issued this snow advisory at Nov 30, 2007, 3:57 PM CST for 16 counties in South Dakota. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2007, 3:57 PM CST (21:57 UTC)
In effect from
Dec 1, 2007, 6:00 AM CST
Expired
Dec 1, 2007, 9:24 PM CST
In force
15 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 98 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this snow advisory went out at Nov 30, 10:58 AM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Nov 30, 10:58 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1058 AM CST FRI NOV 30 2007

.UPDATE...
THE FORECAST FOR TODAY LOOKS ON TRACK FOR THE MOST PART. WITH A
LACK OF CLOUD COVER OVER THE AREA...AND CLOUDS NOT ANTICIPATED TO
MOVE INTO THE SOUTHWEST CWA UNTIL LATE THIS AFTERNOON/EARLY
EVENING...RAISED HIGHS JUST A TAD. OTHERWISE...PRETTY MUCH LEFT
EVERYTHING ELSE ALONE THROUGH EARLY THIS EVENING...WITH FOCUS
THEREAFTER TURNING TO THE WINTER STORM SYSTEM FOR TOMORROW. WILL
BE REFRESHING WINTER STORM WATCH THIS MORNING...THEN WILL DECIDE
ON POTENTIAL WARNINGS OR ADVISORIES FOR THE AFTERNOON FORECAST
PACKAGE.

UPDATED AVIATION DISCUSSION BELOW.

&&
.PREV DISCUSSION...
.SHORT TERM...THROUGH SUNDAY MORNING

THIS PERIOD DISCUSSION IS FOCUSED ON A DEVELOPING WINTER STORM BUT FIRST...

CLEAR SKIES THIS MORNING WITH HIGH PRESSURE OVERHEAD. H85
TEMPERATURES AS LOW AS -18C...BUT SOME WARMING AT THIS LEVEL
THROUGHOUT THE DAY WILL COMBINE WITH FAVORABLE WESTERLY WINDS FOR
SOME MIXING OF WARMER AIR ALOFT. THEREFORE WILL SEE A TEMPERATURE
GRADIENT FROM SOUTHCENTRAL TO NORTHEAST. WILL BE AN ISSUE IF
CLOUD COVER FROM APPROACHING SYSTEM ARRIVES EARLY AND INHIBITS
DIURNAL HEATING. TEMPERATURES TONIGHT SUFFER THE SAME ISSUE...AS
CLOUDS OVERSPREAD THE REGION...THINKING IS IN CENTRAL SD
TEMPERATURES SLOW TO DROP OFF DUE TO CLOUD COVER AND SOUTHEAST
BREEZE...WHILE IN NORTHERN SD/WESTERN MN...WILL GET
RADIATING/FORMATION OF SHALLOW INVERSION BEFORE CLOUDS MOVE IN.

FOR SATURDAYS STORM SYSTEM...PWAT ANOMALIES BEGIN INCREASING FROM
THE SOUTH...WITH A PEEK OF 3 TO 4 STANDARD DEVIATIONS ABOVE THE
CLIMATOLOGICAL MEAN IN SOUTHEAST SD. FOR THE CWA...MORE LIKE 2 TO
3 BUT CERTAINLY IMPRESSIVE. THAT TRANSLATES TO MODEL PWAT VALUES
UPWARDS OF 3/4 OF AN INCH. THROUGH LENGTH OF EVENT...FORECAST
NOMOGRAMS SUGGEST AN ALL SNOW EVENT FOR THE CWA. ONLY ONE
ISSUE...NAM 12 AND A GFS ENSEMBLE OUTLIER SUGGEST AN EVEN FURTHER
NORTH TRACK OF LOW...WHICH COULD PUT OUR SOUTHCENTRAL COUNTIES
INTO AN ICE PELLETS/SNOW MIX. THIS IS UNLIKELY A
SCENARIO...DESPITE THE NORTHWARD TREND THAT CONTINUES FROM RUN TO
RUN. WILL LEAVE FORECAST AS ALL SNOW AS RECENT TREND IN FURTHER
NORTHWARD TRACK BECOMING MINIMAL NOW THAT WE ARE GETTING CLOSER TO
THE EVENT...BUT WARRANTS MENTIONS SINCE MIXED WINTER WEATHER IS
ONLY A CWA AWAY.

FOR POPS/QPF/SNOW TOTALS...MINOR ADJUSTMENTS SINCE GOING FORECAST
IN LINE WITH CURRENT MODELS SAVE NAM 12. WILL SEE A RAPID DROP OFF
IN SNOWFALL AS ISENTROPIC DOWNGLIDE SETS UP ACROSS THE REGION
BETWEEN 03Z AND 09Z SUNDAY. ONLY ISSUE WILL BE LINGERING MOISTURE UNDER
INCREASINGLY STEEP LAPSE RATES AFTER 06Z SUNDAY ACROSS THE EASTERN
THIRD OF THE CWA. THUS WILL LEAVE MENTION OF SNOW SHOWERS THROUGH
MUCH OF SUNDAY MORNING.

.LONG TERM...SUNDAY THROUGH THURSDAY
MEDIUM RANGE STARTS OFF WITH A WESTERN CONUS RIDGE AND EASTERN
CONUS TROF. THEN THE MID LEVEL PATTERN APPEARS TO GO THROUGH A
RETROGRESSIVE PERIOD AS RIDGE MOVES WEST ALLOWING FOR CLIPPER-LIKE
SYSTEMS TO DROP INTO THE CENTRAL CONUS. THERE IS SOME AGREEMENT
WITH FIRST SYSTEM ON TUESDAY AND TUESDAY NIGHT. AFTER THAT TIME
PERIOD I HAVE LITTLE FAITH IN TIMING THESE SYSTEMS AND THUS THE
FORECAST WILL REMAIN DRY AFTER TUESDAY NIGHT.

AS FOR TEMPERATURES...SNOW RECEIVED THIS WEEKEND WILL MAKE THE
LONG RANGE TEMPERATURES TOUGH. THUS DID NOT STRAY TOO MUCH FROM
INHERITED FORECAST ALTHOUGH TRENDED TOWARD HPC GUIDANCES LOWS ON A
COUPLE OVERNIGHT PERIODS WHERE IT LOOKED LIKE LOW LEVEL WINDS
WOULD KEEP TEMPERATURES FROM FALLING OFF TOO MUCH.

&&

.AVIATION...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH AROUND 06Z THIS
EVENING. MID/HIGH CLOUDS WILL INCREASE FROM THE SOUTH DURING THE
AFTERNOON OUT AHEAD OF AN APPROACHING STORM SYSTEM WITH CIGS
BECOMING SCT-BKN. DURING THE DAY SATURDAY...SN EXPECTED TO SPREAD
ACROSS THE REGION WITH CIGS FALLING TO MVFR/IFR. +SN COULD OCCUR
AT TIMES WITH VSBYS FALLING BELOW 1SM.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-GRANT-
     HAMLIN-HAND-LYMAN-MARSHALL-ROBERTS-SPINK.

MN...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR BIG STONE-TRAVERSE.

&&

UPDATE...ECKSTEIN
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...TMT
Hazardous weather outlook, Nov 30, 4:39 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
439 AM CST FRI NOV 30 2007

SDZ003>005-009-010-015>017-033>036-045-011045-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-
439 AM CST FRI NOV 30 2007 /339 AM MST FRI NOV 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW ARE POSSIBLE LATE TONIGHT AHEAD OF AN
APPROACHING STORM SYSTEM. A DUSTING TO AN INCH IS
POSSIBLE...HOWEVER THE BULK OF SNOW ACCUMULATION WILL OCCUR DURING
THE DAY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL TRACK ACROSS THE CENTRAL PLAINS INTO THE UPPER
MIDWEST THIS WEEKEND...PRODUCING WIDESPREAD SNOWFALL ACROSS SOUTH
DAKOTA. SNOW WILL BEGIN FALLING IN PORTIONS OF CENTRAL AND
NORTHEASTERN SOUTH DAKOTA LATE FRIDAY NIGHT...WITH THE BULK OF
THE ACCUMULATING SNOW BEGINNING SATURDAY MORNING...AND TAPERING
OFF BY LATE SATURDAY NIGHT. AT THIS TIME...THE HEAVIEST PERIOD OF
SNOW IS EXPECTED DURING THE EARLY AFTERNOON HOURS ON
SATURDAY...WITH THE HEAVIEST SNOWFALL EXPECTED IN
SOUTHERN...SOUTHEASTERN...AND EASTERN SOUTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-037-048-051-011045-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-LYMAN-BUFFALO-
439 AM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW ARE POSSIBLE LATE TONIGHT AHEAD OF AN
APPROACHING STORM SYSTEM. A DUSTING TO AN INCH IS
POSSIBLE...HOWEVER THE BULK OF SNOW ACCUMULATION WILL OCCUR DURING
THE DAY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL TRACK ACROSS THE CENTRAL PLAINS INTO THE UPPER
MIDWEST THIS WEEKEND...PRODUCING WIDESPREAD SNOWFALL ACROSS SOUTH
DAKOTA. SNOW WILL BEGIN FALLING IN PORTIONS OF CENTRAL AND
NORTHEASTERN SOUTH DAKOTA LATE FRIDAY NIGHT...WITH THE BULK OF
THE ACCUMULATING SNOW BEGINNING SATURDAY MORNING...AND TAPERING
OFF BY LATE SATURDAY NIGHT. AT THIS TIME...THE HEAVIEST PERIOD OF
SNOW IS EXPECTED DURING THE EARLY AFTERNOON HOURS ON
SATURDAY...WITH THE HEAVIEST SNOWFALL EXPECTED IN
SOUTHERN...SOUTHEASTERN...AND EASTERN SOUTH DAKOTA.
A WINTER STORM WATCH IS IN EFFECT FROM 6AM CST SATURDAY THROUGH
6AM SUNDAY ACROSS THE AREA...WITH THE POTENTIAL FOR SNOWFALL
TOTALS TO EXCEED 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:57 PM CSTWinter Storm WarningABRBrown, Clark, Codington, Day, Deuel, Grant and 4 more29 hr
Nov 30, 3:57 PM CSTWinter Weather AdvisoryABRBuffalo, Jones, Lyman29 hr

Nearby

Snow Advisories in South Dakota, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.